MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MICROGRASPER STRAIGHT; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. MICROGRASPER STRAIGHT; ACCESSORIES,ARTHROSCOPIC
Model Number 7207598
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 7207598 straight micrograsper returned.This is a three year old reusable device.The complaint stated: ¿it was reported that the device was bent.¿ the device condition indicates aggressive use.The front end shaft is visibly bowed and bent toward the left.The jaw still bites tightly.As with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure.This instrument is not intended to have excessive force applied when manipulating soft tissue, bone, or hard objects.Misuse of the instrument may result in instrument failure.No root cause related to the manufacture of the device was established.
 
Event or Problem Description
It was reported that the device was bent.No back-up device was available.No patient injury reported.
 
Additional Manufacturer Narrative
The complaint stated: ¿it was reported that the device was bent.¿ the device condition indicates aggressive use.The front end shaft is visibly bowed and bent toward the left.The jaw still bites tightly.As with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument, since excessive force can result in instrument failure.This instrument is not intended to have excessive force applied when manipulating soft tissue, bone, or hard objects.Misuse of the instrument may result in instrument failure.No root cause related to the manufacture of the device was established.

Brand Name
MICROGRASPER STRAIGHT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7589248
Report Number1219602-2018-00716
Device Sequence Number2193853
Product Code NBH
UDI-Device Identifier03596010427311
UDI-Public(01)03596010427311(10)50535246
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7207598
Device Catalogue Number7207598
Device Lot Number50535246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer06/11/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1